MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 132 HIP STEM #11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH SECUR-FIT MAX 132 HIP STEM #11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6051-1140S
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Hip Fracture (2349)
Date of Event 03/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Patient felt a pop in her hip with temporary pain which subsided.X-rays showed the existence of a femoral periprosthetic fracture.A securfit max stem and biolox ceramic head were revised to a restoration modular stem construct and another stryker femoral head, and 4 sets of cables.Rep provided pre- and post-revision x-rays and the primary implant sheet and reported that the no further information will be released.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture and subsidence involving a securfit stem was reported.The event was confirmed based on review of the provided x-rays.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: x-ray confirms periprosthetic fracture with stem subsidence., need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: while the event was confirmed based on review of the provided x-rays, the exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SECUR-FIT MAX 132 HIP STEM #11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8486683
Report Number0002249697-2019-01550
Device Sequence Number16773156
Product Code LZO
UDI-Device Identifier07613327021059
UDI-Public07613327021059
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number6051-1140S
Device Lot Number8D7AWH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR